Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 207, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 10, 2013, 3:02 PM EDT for Haralson County, Polk County, Georgia. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2013, 3:02 PM EDT (19:02 UTC)
- Expired
- Jul 10, 2013, 3:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Haralson County, GA, Polk County, GA
The radar
The Atlanta radar (KFFC), 81 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 3:10 PM EDT | TSTM WND DMG | 6 N Tallapoosa, GA | A TREE WAS BLOWN DOWN ON HIGHWAY 100. |
| Jul 10, 3:15 PM EDT | TSTM WND DMG | Antioch, GA | POLK COUNTY 911 RELAYED A REPORT OF A TREE DOWN IN THE ANTIOCH AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1819 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
796
WUUS52 KFFC 101902
SVRFFC
GAC143-233-101945-
/O.NEW.KFFC.SV.W.0207.130710T1902Z-130710T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
302 PM EDT WED JUL 10 2013
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARALSON COUNTY IN NORTHWEST GEORGIA
SOUTHWESTERN POLK COUNTY IN NORTHWEST GEORGIA
* UNTIL 345 PM EDT
* AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH
OF CEDARTOWN...MOVING SOUTHEAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BREMEN AND BUCHANAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3403 8527 3393 8504 3391 8505 3390 8503
3381 8504 3370 8513 3377 8531 3391 8539
TIME...MOT...LOC 1903Z 314DEG 8KT 3392 8522
$$2 follow-up statements
459
WWUS52 KFFC 101921
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
321 PM EDT WED JUL 10 2013
GAC143-233-101945-
/O.CON.KFFC.SV.W.0207.000000T0000Z-130710T1945Z/
POLK GA-HARALSON GA-
321 PM EDT WED JUL 10 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTHEASTERN HARALSON AND SOUTH CENTRAL POLK COUNTIES...
AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THIS STORM WAS LOCATED NEAR FELTON...MOVING SOUTHEAST AT
10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EUBANK
LAKE...BREMEN...BUCHANAN AND DRAKETOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3400 8521 3393 8505 3381 8504 3372 8514
3380 8524 3388 8533
TIME...MOT...LOC 1921Z 314DEG 8KT 3390 8518
$$251
WWUS52 KFFC 101936
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
336 PM EDT WED JUL 10 2013
GAC143-233-101945-
/O.EXP.KFFC.SV.W.0207.000000T0000Z-130710T1945Z/
POLK GA-HARALSON GA-
336 PM EDT WED JUL 10 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARALSON AND
SOUTH CENTRAL POLK COUNTIES EXPIRES AT 345 PM EDT...
AT 334 PM EDT...A STRONG THUNDERSTORM WAS IDENTIFIED BY DOPPLER
RADAR. THIS STORM WAS LOCATED NEAR EUBANK LAKE...MOVING SOUTHEAST AT
10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BUCHANAN AND DRAKETOWN.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
LAT...LON 3400 8521 3393 8505 3381 8504 3372 8514
3380 8524 3388 8533
TIME...MOT...LOC 1935Z 314DEG 8KT 3388 8515
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:47 PM EDT, 15 minutes earlier.
Area forecast discussion, Jul 10, 2:47 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 247 PM EDT WED JUL 10 2013 .PREV DISCUSSION... /ISSUED 737 AM EDT WED JUL 10 2013/ PREV DISCUSSION... /ISSUED 357 AM EDT WED JUL 10 2013/ SHORT TERM /TODAY THROUGH THURSDAY NIGHT/... SYNOPTIC GUIDANCE CONTINUES IN VERY GOOD AGREEMENT THROUGH THE SHORT TERM. STRONG UPPER HIGH OVER THE PLAINS AND DESERT SOUTHWEST CONTINUES TO RIDGE INTO THE SOUTHEAST...UPPER LOW CONTINUES TO MOVE WEST OVER THE BAHAMAS AND STRAITS OF FLORIDA...AND UPPER TROUGH IN SOUTHERN CANADA/GREAT LAKES CONTINUES TO DIG SOUTH. SURFACE FRONT STRETCHED FROM THE GREAT LAKES BACK TOWARD THE MID-MISSISSIPPI VALLEY THIS MORNING. SHORTWAVE EMBEDDED IN THE WEAKNESS ALOFT STRETCHED FROM THE GREAT LAKES DOWN TOWARD THE UPPER TENNESSEE VALLEY ON THE 00Z UA ANALYSES...ESPECIALLY EVIDENT AT 500 AND 700MB. AS THAT SHORTWAVE PUSHES EAST AND DIGS...THE UPPER HIGH WILL RETREAT SOMEWHAT. AS THE GREAT LAKES TROUGH CONTINUES TO DIG AND THE ENTIRE WAVETRAIN INCREASES IN AMPLITUDE...THE FRONT WILL PUSH SOUTH... ENTERING NORTH GEORGIA THURSDAY MORNING AND PUSHING ACROSS THE STATE DURING THE DAY...BUT PROGGED TO SLOW DOWN LATE IN THE DAY AND MAKE LITTLE PROGRESS ANY FARTHER SOUTH INTO THE EXTENDED. AMPLE MOISTURE /SURFACE DEWPOINTS PROGGED IN THE MID-70S ACROSS SOME OF THE AREA THIS AFTERNOON/ WILL CONTINUE WITH MODERATE TO HIGH CAPES IN PLACE. CONVECTION ONGOING AT AFD TIME IS PROGGED BY HIRES MODELS TO CONTINUE MAINLY ACROSS EASTERN ZONES THROUGH THE MORNING...MOVING SOUTH AND GRADUALLY DYING OUT DURING THE LATE MORNING HOURS...BUT AT THE SAME TIME SCATTERED TO WIDESPREAD CONVECTION DEVELOPS AS A RESULT OF SHORTWAVE FORCING ALOFT AND CONVECTIVE INSTABILITY. HAVE GONE LIKELY POPS ACROSS MOST OF NORTH GEORGIA FOR THIS AFTERNOON. KEPT CHANCE POPS IN OVERNIGHT AS AMPLE MOISTURE AND SURFACE INSTABILITY CONTINUE WITH WEAKNESS ALOFT AND APPROACHING FRONT. HIRES MODELS DO MOSTLY INDICATE THAT THERE COULD BE A BREAK AROUND 12Z THURSDAY BUT THAT REMAINS TO BE SEEN. IN ANY CASE...EXPECT MORE WIDESPREAD CONVECTION TO MOVE IN LATE THURSDAY MORNING INTO THURSDAY AFTERNOON WITH THE FRONT. THERE IS PROBABLY ENOUGH SUPPORT TO GO CATEGORICAL BUT STILL A LITTLE UNSURE ON TIMING OF BEST POPS...SO KEPT THEM LIKELY AT BEST FOR NOW. ALL THAT SAID...WITH THE ADDITION OF WEAK SHEAR FROM THE UPPER SYSTEM...LIFT AND SUPPORT FROM THE FRONT...PLUS CONVECTIVE INSTABILITY...EXPECT THAT NOT ONLY WILL COVERAGE INCREASE ON THURSDAY BUT INTENSITY AS WELL. CANNOT RULE OUT STRONG TO ISOLATED SEVERE STORMS WITH DAMAGING WINDS AND POSSIBLY LARGE HAIL. OF COURSE...WITH THE SATURATED SOILS IT WILL NOT TAKE 50KT WINDS TO GET TREES TO COME DOWN. THIS POINT CANNOT BE EMPHASIZED ENOUGH...AND RESIDENTS SHOULD BE PREPARED FOR DOWNED TREES EVEN IN TECHNICALLY SUB-SEVERE STORMS. THE MAIN THREAT...HOWEVER...THROUGH THE SHORT TERM IS THE CONTINUED HEAVY RAIN. SEE HYDROLOGY SECTION BELOW. TEMPS REMAIN AT TO JUST SLIGHTLY BELOW NORMAL. BIAS-CORRECTED BLEND WORKED YESTERDAY AND SINCE TEMPS ARE CERTAINLY NOT THE MAIN CONCERN THROUGH THE SHORT TERM...USED THE SAME BLEND FOR THIS FORECAST. TDP LONG TERM /FRIDAY THROUGH TUESDAY/... STALLED FRONTAL BOUNDARY STILL SITUATED ACROSS CENTRAL/SOUTH PORTIONS OF THE CWFA ON FRIDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE BOUNDARY...ESPECIALLY DURING PEAK HEATING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL THAT COULD LEAD TO LOCALIZED FLOODING OF ALREADY SATURATED SOILS. MODELS HAVE THE FRONT BECOMING NEARLY DIFFUSE ACROSS SOUTH CENTRAL GA ON SATURDAY...BUT THE BOUNDARY COULD STILL PROVIDE SOME FOCUS FOR CONVECTIVE ACTIVITY MAINLY ACROSS THE SOUTHERN ZONES. FORECAST FOR THE LATE WEEKEND INTO EARLY NEXT WEEK WILL DEPEND HEAVILY UPON THE TRACK OF CHANTAL. THE EXACT MOVEMENT OF CHANTAL WILL BE INFLUENCED BY THE WEAK FRONTAL BOUNDARY AND RIDGING BUILDING IN ALONG THE SPINE OF THE APPALACHIANS. ALL INTERESTS IN GA SHOULD MONITOR THE FORECAST FOR T.S. CHANTAL OVER THE WEEKEND. PLEASE REFER TO NHC FOR THE LATEST TRACK GUIDANCE. NLISTEMAA HYDROLOGY... TWO ISSUES HERE...ONE FOR TODAY AND ANOTHER FOR TOMORROW. FOR TODAY...PORTIONS OF EAST CENTRAL GEORGIA HAVE REALLY GOTTEN HAMMERED THE PAST COUPLE OF DAYS. 1- 3- AND 6-HR FLASH FLOOD GUIDANCE PARTICULARLY LOW IN THESE AREAS. WITH THAT...HAVE OPTED TO ISSUE A SMALL-SCALE FLASH FLOOD WATCH FOR THESE AREAS...GENERALLY EAST OF A LINE FROM GAINESVILLE TO WASHINGTON /WILKES COUNTY/. EXPECT A LARGER-SCALE THREAT FOR TOMORROW AND ALTHOUGH BASIN-AVERAGE QPF FOR THURSDAY IS LESS THAN AN INCH...THERE WILL BE LOCALLY HIGHER AMOUNTS AND WITH SUCH SATURATED SOILS IT WILL NOT TAKE MUCH TO PRODUCE FLOODING. FOR NOW WILL HIGHLIGHT THIS IN THE HWO BUT EXPECT THAT A FLOOD OR FLASH FLOOD WATCH WILL NEED TO BE ISSUED FOR PORTIONS OF NORTH GEORGIA EITHER LATER TODAY OR TOMORROW MORNING. TDP && .AVIATION... 18Z UPDATE... SHOWERS AND THUNDERSTORMS ALL OVER THE STATE THIS AFTERNOON. THERE HAS BEEN LITTLE RAIN AT THE TAF SITES BUT THESE SLOW MOVING STORMS WILL CAUSE SOME ISSUES WHEN THEY DO REACH AN AIRFIELD. WINDS ARE MAINLY OUT OF T5HE WEST BUT WITH CONVECTIVE OUTFLOWS WINDS HAVE BEEN TURNING EAST TO SE. WIND SPEEDS ARE STILL IN THE 5-10KT RANGE WITH SOME GUST IN AND AROUND CONVECTIVE DEVELOPMENT. CEILINGS VFR AND SHOULD STAY THERE THROUGH 08Z-10Z WILL SE SOME MVFR CEILINGS NEAR SUNRISE WITH CEILINGS LIFTING TO VFR BY 15-16Z THU. //ATL CONFIDENCE...18Z UPDATE... CONFIDENCE MEDIUM ON ALL ELEMENTS. 01 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 89 71 87 70 / 60 60 70 60 ATLANTA 88 72 86 71 / 60 60 70 60 BLAIRSVILLE 85 68 82 66 / 70 60 70 40 CARTERSVILLE 88 72 87 70 / 70 60 70 40 COLUMBUS 90 74 88 72 / 50 50 70 60 GAINESVILLE 87 72 85 69 / 70 60 70 60 MACON 90 72 89 72 / 50 50 70 70 ROME 89 72 88 69 / 70 60 60 40 PEACHTREE CITY 88 71 87 70 / 60 60 70 60 VIDALIA 91 73 89 73 / 50 30 70 60 && .FFC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 2 AM EDT THURSDAY FOR THE FOLLOWING ZONES: BANKS...CLARKE...HALL...JACKSON...MADISON...OGLETHORPE... WILKES. && SHORT TERM...01 LONG TERM....39 AVIATION...01
Hazardous weather outlook, Jul 10, 12:18 PM EDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1218 PM EDT WED JUL 10 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1218 PM EDT WED JUL 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...FLASH FLOOD WATCH IN EFFECT FOR PARTS OF EAST CENTRAL GEORGIA... AMPLE MOISTURE AND DAYTIME HEATING WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE STATE THIS AFTERNOON AND EVENING. THE GROUND IS SATURATED AND ADDITIONAL HEAVY RAIN COULD LEAD TO FLOODING OR FLASH FLOODING. RESIDENTS ARE URGED NOT TO LET THEIR GUARD DOWN DURING THIS PROLONGED CONVECTIVE LOCALLY HEAVY RAINFALL PERIOD. WEATHER HAZARDS EXPECTED... PERIODS OF MODERATE TO LOCALLY HEAVY RAINFALL THIS AFTERNOON AND EVENING MAY LEAD TO ADDITIONAL FLASH FLOODING AND RIVER FLOODING...ESPECIALLY ACROSS EAST CENTRAL GEORGIA WHERE HEAVY RAINS HAVE FALLEN FOR THE LAST FEW DAYS. RAINFALL AMOUNTS AVERAGING AROUND HALF AN INCH CAN BE EXPECTED ACROSS THE AREA...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. WHILE THIS AMOUNT OF RAIN IS NOT PARTICULARLY HIGH... SOILS ARE EXTREMELY SATURATED AND RIVER LEVELS ARE HIGH...THUS IT WILL NOT TAKE MUCH TO PRODUCE ADDITIONAL FLOODING. THUNDERSTORMS WILL PRODUCE OCCASIONAL LIGHTNING... WIND GUSTS TO 45 MPH AND POSSIBLY SOME SMALL HAIL. WITH SATURATED SOILS...IT WILL NOT TAKE MUCH WIND TO DOWN TREES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ALTHOUGH THE RAINFALL THROUGH THE WEEK AND INTO THIS WEEKEND WILL NOT BE AS PROLONGED OR WIDESPREAD AS WHAT WE SAW LAST WEEK...THERE WILL STILL BE PERIODS OF MODERATE TO HEAVY RAINFALL IN SHOWERS AND THUNDERSTORMS. THIS IS ESPECIALLY THE CASE THURSDAY AND FRIDAY AS A FRONT MOVES INTO THE STATE. NORTH GEORGIA WILL AGAIN HAVE THE BEST CHANCES FOR ADDITIONAL RAINFALL AND THERE IS SOME CONCERN THAT ACCUMULATING HIGH RAINFALL TOTALS MAY LEAD TO MORE SIGNIFICANT FLOODING ACROSS THE AREA. PERSONS PLANNING OUTDOOR ACTIVITIES FOR THE NEXT SEVERAL DAYS SHOULD MONITOR THE LATEST FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 10, 2:15 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
215 PM EDT WED JUL 10 2013
GAZ014-015-101845-
215 PM EDT WED JUL 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN LUMPKIN AND DAWSON
COUNTIES UNTIL 245 PM EDT...
AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JUNO...MOVING SOUTH AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
LUMPKIN AND DAWSON COUNTIES THROUGH 245 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE DAWSONVILLE...MCKEE AND JUNO. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.
&&
LAT...LON 3446 8405 3441 8403 3439 8413 3439 8423
3443 8425 3454 8427 3455 8416
TIME...MOT...LOC 1815Z 339DEG 3KT 3452 8418Special weather statement, Jul 10, 2:22 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
222 PM EDT WED JUL 10 2013
GAZ015-101845-
222 PM EDT WED JUL 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN LUMPKIN COUNTY
UNTIL 245 PM EDT...
AT 219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DAHLONEGA...MOVING SOUTHEAST AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
LUMPKIN COUNTY THROUGH 245 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE BLOOD MOUNTAIN SHELTER...CAMP MERRILL...TURNERS
CORNER...PORTER SPRINGS...DAHLONEGA...GARLAND AND AURARIA. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.
&&
LAT...LON 3472 8385 3468 8387 3456 8387 3453 8383
3450 8384 3446 8389 3447 8393 3446 8392
3442 8398 3465 8416 3466 8412 3464 8404
3474 8394
TIME...MOT...LOC 1822Z 328DEG 4KT 3453 8401Special weather statement, Jul 10, 2:25 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
225 PM EDT WED JUL 10 2013
GAZ056-067>070-079-101915-
225 PM EDT WED JUL 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN TALBOT...
SPALDING...PIKE...MERIWETHER...LAMAR AND UPSON COUNTIES UNTIL 315 PM
EDT...
AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ORCHARD HILL TO RALEIGH...MOVING SOUTHEAST
AT 10 MPH.
WIND GUSTS OF 35 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS TALBOT...
SPALDING...PIKE...MERIWETHER...LAMAR AND UPSON COUNTIES THROUGH 315
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MOLENA...
ZEBULON...RALEIGH...IMLAC...WOODBURY...ORCHARD HILL...GRIFFIN...WARM
SPRINGS...LIFSEY SPRINGS...LIBERTY HILL...CHAPPEL MILL...MILNER...
MEANSVILLE...MANCHESTER AND FLINT HILL.
THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.
&&
LAT...LON 3294 8472 3308 8457 3308 8443 3328 8423
3323 8412 3320 8412 3320 8404 3305 8404
3280 8427 3276 8435 3265 8465
TIME...MOT...LOC 1826Z 329DEG 9KT 3314 8427 3300 8451
3292 8466Special weather statement, Jul 10, 2:42 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
242 PM EDT WED JUL 10 2013
GAZ078-101915-
242 PM EDT WED JUL 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN HARRIS COUNTY
UNTIL 315 PM EDT...
AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF DEVELOPING THUNDERSTORMS FROM SHILOH TO 9 MILES WEST OF
WHITESVILLE-PINE LAKE...MOVING SOUTH AT 15 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS HARRIS COUNTY
THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE F.D. ROOSEVELT STATE PARK...PINE MOUNTAIN-CALLAWAY
GARDENS...JONES CROSSROADS...WHITESVILLE-PINE LAKE...SHILOH...PINE
MOUNTAIN VALLEY...HAMILTON...GOAT ROCK LAKE...LAKE
HARDING...MOUNTAIN HILL...MULBERRY
GROVE...FORTSON...CATAULA...ELLERSLIE AND WAVERLY HALL. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.
&&
LAT...LON 3287 8485 3285 8471 3273 8468 3271 8470
3259 8469 3258 8490 3261 8491 3261 8509
3264 8511 3267 8510 3269 8512 3273 8512
3275 8515 3278 8513 3281 8517 3284 8516
3287 8519
TIME...MOT...LOC 1842Z 359DEG 11KT 3284 8468 3283 8497
3282 8519Special weather statement, Jul 10, 2:42 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
242 PM EDT WED JUL 10 2013
GAZ019-020-030-101930-
242 PM EDT WED JUL 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN POLK...BARTOW AND
FLOYD COUNTIES UNTIL 330 PM EDT...
AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SHANNON TO 5 MILES SOUTH OF CAVE SPRING...
MOVING SOUTHEAST AT 15 MPH.
THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.
&&
LAT...LON 3425 8536 3440 8509 3439 8498 3421 8473
3410 8488 3408 8491 3408 8492 3403 8496
3390 8514 3390 8528 3408 8543 3417 8545
TIME...MOT...LOC 1842Z 308DEG 11KT 3428 8500 3415 8516
3402 8535Special weather statement, Jul 10, 2:48 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
248 PM EDT WED JUL 10 2013
GAZ014-101930-
248 PM EDT WED JUL 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN DAWSON COUNTY UNTIL
330 PM EDT...
AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MCKEE...MOVING SOUTHEAST AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
DAWSON COUNTY THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE MCKEE...JUNO...DAWSONVILLE...LUMPKIN...WAR HILL PARK...
SILVER CITY AND DOUGHERTY. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.
THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.
&&
LAT...LON 3447 8411 3442 8398 3441 8397 3439 8398
3435 8398 3434 8396 3433 8421 3442 8426
3447 8426 3447 8429 3453 8418
TIME...MOT...LOC 1847Z 326DEG 4KT 3444 8414The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 10:51 PM EDT | Special Weather Statement | FFC | Clarke, Oconee | 39 min |
| Jul 10, 12:31 AM EDT | Flash Flood Warning | FFC | Wilkes | 6 hr |
| Jul 10, 3:51 AM EDT | Flash Flood Watch | FFC | Banks, Clarke, Hall, Jackson, Madison, Oglethorpe and 1 more | 22 hr |
| Jul 10, 9:07 AM EDT | Special Weather Statement | FFC | Pulaski | 23 min |
| Jul 10, 9:30 AM EDT | Special Weather Statement | FFC | Pulaski | 30 min |
| Jul 10, 9:43 AM EDT | Special Weather Statement | FFC | Dodge | 47 min |
| Jul 10, 10:00 AM EDT | Special Weather Statement | FFC | Bleckley, Pulaski | 60 min |
| Jul 10, 10:34 AM EDT | Flash Flood Warning | FFC | Houston, Pulaski | 6 hr |
| Jul 10, 10:51 AM EDT | River Flood Warning | FFC | Clarke, Greene, Oconee | 36 hr |
| Jul 10, 11:04 AM EDT | Special Weather Statement | FFC | Laurens | 56 min |
| Jul 10, 12:08 PM EDT | Special Weather Statement | FFC | DeKalb | 37 min |
| Jul 10, 1:30 PM EDT | Special Weather Statement | FFC | Murray, Whitfield | 45 min |
| Jul 10, 1:36 PM EDT | Flash Flood Warning | FFC | DeKalb | 6 hr |
| Jul 10, 1:43 PM EDT | Special Weather Statement | FFC | Pike | 32 min |
| Jul 10, 1:46 PM EDT | Special Weather Statement | FFC | Heard | 29 min |
| Jul 10, 1:50 PM EDT | Special Weather Statement | FFC | Bartow, Gordon | 40 min |
| Jul 10, 2:15 PM EDT | Special Weather Statement | FFC | Dawson | 30 min |
| Jul 10, 2:22 PM EDT | Special Weather Statement | FFC | Lumpkin | 23 min |
| Jul 10, 2:25 PM EDT | Special Weather Statement | FFC | Lamar, Pike, Talbot, Upson | 50 min |
| Jul 10, 2:42 PM EDT | Special Weather Statement | FFC | Harris | 33 min |
| Jul 10, 2:48 PM EDT | Special Weather Statement | FFC | Dawson | 42 min |
| Jul 10, 3:05 PM EDT | Special Weather Statement | FFC | Chattahoochee, Stewart, Webster | 40 min |
| Jul 10, 3:35 PM EDT | Special Weather Statement | FFC | Paulding | 25 min |
| Jul 10, 3:51 PM EDT | Special Weather Statement | FFC | Cobb | 24 min |
| Jul 10, 4:03 PM EDT | Special Weather Statement | FFC | Muscogee | 27 min |
| Jul 10, 4:23 PM EDT | Special Weather Statement | FFC | Cherokee | 37 min |
| Jul 10, 4:27 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 48 min |
| Jul 10, 4:28 PM EDT | Severe Thunderstorm Warning | FFC | Jackson | 47 min |
| Jul 10, 4:51 PM EDT | Special Weather Statement | FFC | Cherokee | 24 min |
| Jul 10, 4:53 PM EDT | Special Weather Statement | FFC | Marion, Schley | 52 min |
| Jul 10, 4:57 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Fulton | 48 min |
| Jul 10, 5:48 PM EDT | Severe Thunderstorm Warning | FFC | Clarke | 42 min |
| Jul 10, 6:00 PM EDT | Flash Flood Warning | FFC | Clarke, Oconee | 4 hr |
| Jul 10, 6:55 PM EDT | Special Weather Statement | FFC | Henry, Rockdale | 50 min |
| Jul 10, 7:09 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Henry | 36 min |
| Jul 10, 7:42 PM EDT | Special Weather Statement | FFC | Catoosa, Dade | 48 min |
| Jul 10, 7:47 PM EDT | Special Weather Statement | FFC | Henry, Newton, Walton | 43 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.